Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 254, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2015, 1:03 AM CDT for Phelps County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 1:03 AM CDT (06:03 UTC)
- Expired
- Aug 10, 2015, 1:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Phelps County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3470 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS53 KSGF 100603
SVRSGF
MOC161-100645-
/O.NEW.KSGF.SV.W.0254.150810T0603Z-150810T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 AM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 145 AM CDT
* AT 103 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROLLA...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROLLA... ST. JAMES...
DOOLITTLE... NEWBURG...
NORTHWYE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3779 9153 3790 9192 3805 9188 3804 9170
3802 9153 3800 9152
TIME...MOT...LOC 0603Z 292DEG 14KT 3796 9173
HAIL...1.00IN
WIND...60MPH
$$
GAGAN2 follow-up statements
353
WWUS53 KSGF 100617
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 AM CDT MON AUG 10 2015
MOC161-100645-
/O.CON.KSGF.SV.W.0254.000000T0000Z-150810T0645Z/
PHELPS MO-
117 AM CDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHEASTERN PHELPS COUNTY...
AT 117 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. JAMES...OR
NEAR ROLLA...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROLLA... ST. JAMES...
DOOLITTLE... NEWBURG...
NORTHWYE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 178 AND 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3779 9153 3790 9192 3804 9188 3800 9152
TIME...MOT...LOC 0617Z 292DEG 14KT 3794 9167
HAIL...1.00IN
WIND...60MPH
$$
GAGAN190
WWUS53 KSGF 100641
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 AM CDT MON AUG 10 2015
MOC161-100651-
/O.EXP.KSGF.SV.W.0254.000000T0000Z-150810T0645Z/
PHELPS MO-
141 AM CDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHELPS COUNTY
WILL EXPIRE AT 145 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3779 9153 3790 9192 3804 9188 3800 9152
TIME...MOT...LOC 0639Z 292DEG 14KT 3794 9167
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:05 AM CDT, 58 minutes earlier.
Area forecast discussion, Aug 10, 12:05 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1205 AM CDT MON AUG 10 2015 .MESOSCALE DISCUSSION... Issued at 1150 PM CDT SUN AUG 09 2015 Will be monitoring for thunderstorm development and the potential for heavy rainfall overnight. The evolution of convective development remains uncertain as we head into the overnight hours. Convective complex continues to regenerate across east central Missouri and back built to the west into the eastern Ozarks. Meanwhile a shortwave and associated front will be dropping southeastward into the region. The lower atmosphere remains moderately unstable with most unstable CAPE near 3500 J/KG while 925-850 MB analysis does show some increase in convergence. Airmass is extremely moist with precipitable water values near 2 inches. Expect at least some development of convection overnight but the details remain murky at this point. While there is the potential for heavy rainfall and even localized flooding this prospect remains conditional. Closely monitor for updates overnight. && .SYNOPSIS... Issued at 0238 PM CDT SUN AUG 09 2015 Hot conditions today with heat index values in the upper 90s to around 108, temperatures from the upper 80s to mid 90s and dew points in the low to mid 70s. Some showers were beginning to move into northwest portion of CWA with a boundary extending from southwest corner of MO into the Lake of the Ozarks region. Pretty unstable with surface based CAPES between 4000-5500 j/kg, but suspect we are fairly capped given the lack of any cu field. Will be sending up a special 20z sounding here shortly to assess the thermodynamics. Focus in the short term will be with convective precipitation chances through Monday as upper level wave and surface front push through. Remainder of week we will focus on temperatures as upper level pattern shifts. && .SHORT TERM...(This Evening through Monday) Issued at 0238 PM CDT SUN AUG 09 2015 Will maintain the heat advisory for the onset of the forecast as temperatures/heat index values area above or approaching heat advisory criteria and forecast will go out at the hottest part of the day. Current advisory will expire at 10 pm, but can probably be cancelled prior to that ending time. Should see the coverage of convection increase this evening and overnight as front and upper level energy move into the area and interact with unstable air mass. 0-6km bulk shear values not overly impressive, but have higher values up to around 30kts in central MO. 0-3km theta-e difference would indicate potential for downburst winds if decent updrafts can get going this afternoon/evening. Will maintain elevated potential of severe storms, mainly for damaging wind for late afternoon and evening. Convection should clear the area during the day Monday with the surface front pushing through the area. Upper ridge will retrograde westward with a northwest to southeast or north to south upper level flow setting up. .LONG TERM...(Monday Night through Sunday) Issued at 0238 PM CDT SUN AUG 09 2015 Cooler and drier air mass should work into the area and keep precipitation out of the forecast for the remainder of the week into next weekend. Will start to see moderating temperatures towards the end of next week. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1142 PM CDT SUN AUG 09 2015 Pilots can expect generally VFR conditions at area terminals tonight into Monday. A front will drop southward overnight into Monday morning bringing a chance of showers and storms. Intervals of MVFR conditions may occur in the showers. A clearing sky and wind shift to the northwest by Monday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Foster SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Foster
Hazardous weather outlook, Aug 10, 12:14 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1214 AM CDT MON AUG 10 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110515- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1214 AM CDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT AS A FRONT MOVES INTO THE REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF NICKELS. ANY STORM THAT DEVELOPS COULD PRODUCE TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. TORRENTIAL RAINFALL RATES ASSOCIATED WITH THESE STORMS WOULD RESULT IN A LIMITED RISK FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL CONTINUE ALONG A COLD FRONT MONDAY. THE BEST CHANCE FOR STRONG STORMS WILL BE ACROSS THE CENTRAL AND EASTERN OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
In the hours before
Local storm report, Aug 9, 7:05 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT SUN AUG 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 N VIENNA 38.26N 91.95W
08/09/2015 MARIES MO PUBLIC
PUBLIC REPORTED TREES AND POWER LINES DOWN NORTH OF
VIENNA...RELAYED BY MEDIA. TIME ESTIMATED BY RADAR.
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:22 AM CDT | Flash Flood Warning | SGF | Phelps | 9 hr |
| Aug 10, 1:49 AM CDT | Flash Flood Warning | SGF | Dent, Phelps | 9 hr |
| Aug 10, 2:09 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade, Polk | 51 min |
| Aug 10, 2:13 AM CDT | Special Weather Statement | SGF | Texas | 47 min |
| Aug 10, 2:18 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Dallas, Greene, Polk | 42 min |
| Aug 10, 2:57 AM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 6 hr |
| Aug 10, 2:59 AM CDT | Special Weather Statement | SGF | Christian, Greene, Lawrence | 61 min |
| Aug 10, 3:26 AM CDT | Special Weather Statement | SGF | Webster, Wright | 64 min |
| Aug 10, 4:15 AM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Aug 10, 4:46 AM CDT | Special Weather Statement | SGF | Howell | 44 min |
| Aug 10, 4:49 AM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| Aug 10, 4:55 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Shannon, Texas | 65 min |
| Aug 10, 5:27 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 63 min |
| Aug 10, 5:40 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Lawrence | 6 hr |
| Aug 10, 6:04 AM CDT | Special Weather Statement | SGF | Cedar, Dallas, Hickory, Polk | 41 min |
| Aug 10, 6:52 AM CDT | Flash Flood Warning | SGF | Camden, Laclede, Pulaski | 6 hr |
| Aug 10, 8:34 AM CDT | River Flood Warning | SGF | Pulaski | 34 hr |
| Aug 10, 8:54 AM CDT | Areal Flood Warning | SGF | Dent, Shannon, Texas | 6 hr |
| Aug 10, 10:08 AM CDT | Areal Flood Warning | SGF | Phelps | 5 hr |
| Aug 10, 10:39 AM CDT | Areal Flood Warning | SGF | Shannon, Texas | 6 hr |
| Aug 10, 10:40 AM CDT | Areal Flood Warning | SGF | Dent, Phelps | 6 hr |
| Aug 10, 11:36 AM CDT | Areal Flood Warning | SGF | Dade, Greene, Lawrence | 6 hr |
| Aug 10, 12:38 PM CDT | Areal Flood Warning | SGF | Camden, Laclede, Pulaski | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.